Q: I am a 22 yr. old male and have been on Propecia for exactly 4 months. When I started taking the medication, I was in the beginning stages of hair thinning/loss in the front and crown areas, with no change in my hair line. During the time I have taken Propecia, my hair loss has increased drastically. Is it that I just have to bite the bullet and am one of the few unlucky individuals that do not respond to Propecia? Could it be that I am taking the medication incorrectly? Wrong time of day? With or without food? Or, do I just need to give it more time? Is there still a chance I could at least regain the hair I’ve lost over these past 4 months? — A.B., St. Louis, Missouri
A: You are probably experiencing an accelerated phase of hair loss that is possibly made worse by the finasteride. The shedding from finasteride is common during the first few months of treatment and is temporary. The full effects of Propecia are not seen for 6 to 12 months.
I would continue to take the medication for at least a year before you judge if it is working. It does not matter the time of day or relationship to food.
Copy and paste this URL into your WordPress site to embed
Copy and paste this code into your site to embed